Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
198 Doctors are Online

Taking pepsid and nexium for ulcer in the upper intestine. How log will it take to heal?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2008
Answered : 2560 Questions
im taking pepsid and nexium together for my ulcer in the upper intestine , how long will it take to heal, are the the two different types of medicines?
Posted Sun, 5 Aug 2012 in Peptic Ulcer
Answered by Dr. Harish Naik 4 hours later
Welcome to XXXXXXX
Healing depends on the extent of the ulcer and also if there is precipitating factor and that is not avoided it may take long.
Usually it may take anywhere between one to two weeks to heal.
The drugs belong to two different group, which are helpful in reducing the acid production.
Pepsid contains famotidine as active ingredients, it is H2-receptor antagonist that inhibits stomach acid production.
Nexium contains Esomeprazole and is a proton pump inhibitor which reduces acid secretion through inhibition of ATPase in gastric parietal cells.
Along with this i advice you to avoid spicy food, alcohol and smoking to improve the healing.
Hope I have provided the information you needed.
Wish you good health. Take care.
Above answer was peer-reviewed by
Follow-up: Taking pepsid and nexium for ulcer in the upper intestine. How log will it take to heal? 43 hours later
does vitamin c , b complex and magnesium help get rid of uric acid stones
Answered by Dr. Harish Naik 3 hours later
Good to hear from you.

As much as i know there is some evidence to suggest that ascorbic acid (vitamin C) taken in high doses can increase stone formation in people who are at risk. But i don't find information that vitamin c, b complex and magnesium can get rid of the stones.

Hope i have cleared your queries. If you do not have any clarifications, you can close the discussion and rate the answer.
Wish you good health.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor